Winter Weather, Eastern Uinta Mountains
- When
- May 10, 3:00 PM MST to May 11, 5:00 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
An unseasonably cold storm system produced 6 to 9 inches of snow above 8000 feet.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
An unseasonably cold storm system produced 6 to 9 inches of snow above 8000 feet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 10, 2:32 PM MST, 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
332 PM MDT TUE MAY 10 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
A CLOSED UPPER LOW IS CENTERED OVER NORTHERN NEVADA AND MOVING EAST.
AN ASSOCIATED SURFACE COLD FRONT IS POSITIONED FROM NORTHEAST UTAH
ACROSS SOUTH-CENTRAL UTAH SUPPORTED BY A STRONG JET ALOFT. A FEW
LIGHTNING STRIKES ACROSS NORTHEAST UTAH THIS AFTERNOON AS
REFLECTIVITY INCREASES ON RADAR. STRONG WINDS NOT AS WIDESPREAD SO
FAR THIS AFTERNOON AS EARLIER THOUGHT BUT WILL LET THE WIND
ADVISORY GO INTO EARLY EVENING WITH MORE SHOWERS DEVELOPING TO
INCREASE MIXING AND THE CORE OF THE UPPER JET TO MOVE OVER THE AREA
LATER TODAY.
GOOD FORCING TONIGHT COMBINED WITH COLD ADVECTION SHOULD YIELD
SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS ACROSS EASTERN
UTAH AND WESTERN COLORADO. SIGNIFICANT SNOWFALL EXPECTED ACROSS THE
EASTERN UINTA MOUNTAINS TONIGHT SO HOISTED AN ADVISORY ABOVE 8000
FEET THROUGH WEDNESDAY. EXPECT ONLY LIGHT ACCUMULATIONS ACROSS THE
REST OF THE MOUNTAINS TONIGHT WITH SNOW LEVELS LOWERING TO 7000 TO
8000 FEET LATE TONIGHT.
THE COLD FRONT WILL BE EAST OF THE AREA WEDNESDAY WITH THE UPPER
LOW CENTER LOOKING LIKE IT WILL TRACK ACROSS NORTHEAST UTAH AND
SOUTHWEST WYOMING WEDNESDAY AND WEDNESDAY NIGHT. HIGH POPS FOR
WEDNESDAY AS THE COLD CORE BRUSHES THE NORTH. SNOW AMOUNTS IN THE
MOUNTAINS SHOULD BE HIT AND MISS WITH CONVECTIVE NATURE OF THE
PRECIPITATION SO WILL NOT ISSUE ANY ADDITIONAL HIGHLITES THIS GRID
PACKAGE. AS THE LOW CENTER LIFTS NORTHEAST ACROSS WYOMING WEDNESDAY
NIGHT AND THURSDAY MOUNTAIN TOP FLOW PROGGED TO REMAIN OUT OF THE
SOUTHWEST. THIS WILL PROVIDE SOME OROGRAPHIC FORCING FOR ADDITIONAL
SNOW ACCUMULATIONS ACROSS THE HIGH TERRAIN.
MUCH COOLER WEDNESDAY UNDER EXTENSIVE CLOUD COVER AND WEAK COLD
ADVECTION. COLDER WEDNESDAY NIGHT WITH LESS CLOUD COVER
ACROSS MUCH OF THE AREA EXPECTED, MAINLY SOUTH. TEMPERATURES
WILL BEGIN TO RECOVER THURSDAY. LINDQUIST
.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...A DRIER AND WARMER
PATTERN WILL AFFECT THE FORECAST AREA BY THIS WEEKEND. THE PATTERN
WILL BECOME ZONAL EARLY NEXT WEEK AS SEVERAL STORM SYSTEMS CROSS THE
PACIFIC NORTHWEST AND WESTERN CANADA.
THURSDAY NIGHT AND FRIDAY...MAIN UPPER LEVEL CIRCULATION WILL
ACCELERATE NORTHEAST OF THE AREA TOWARD THE NORTHERN HIGH PLAINS.
ONE FINAL WAVE WILL ROTATE ACROSS NE UTAH/NW COLORADO THURSDAY NIGHT
WITH A PERIOD OF PRECIP. AIR MASS COLD ENOUGH FOR RAIN/SNOW MIX OVER
THE HIGHER VALLEYS WITH ACCUMULATING SNOW IN THE NORTHERN/CENTRAL
MOUNTAINS. FRIDAY...UPPER LEVEL RIDGE WILL BUILD OVER THE GREAT
BASIN. DRIER AND MORE STABLE CONDITIONS WILL DEVELOP ENDING SHOWERS
ACROSS THE AREA. TEMPERATURES WILL REBOUND ABOUT 5-10F DEGREES.
SATURDAY THROUGH TUESDAY...UPPER RIDGE WILL DOMINATE EARLY THEN
GRADUALLY FLATTEN OUT BY MONDAY. DRY CONDITIONS WILL PREVAIL AND IT
WILL WARM UP. H7 TEMPS WARM CLOSE TO +12C ACROSS THE FOUR CORNERS ON
SUNDAY...SUGGESTING 80S TO LOWER 90S ACROSS THE VALLEYS OF SE UTAH
AND SW COLORADO. A WEAK WAVE WILL TRAVERSE THE NORTHERN ROCKIES
SATURDAY NIGHT INTO SUNDAY WITH JUST SOME CLOUDS PASSING BY ACROSS
THE NORTH. BY MONDAY...A STRONGER SYSTEM WILL ENTER THE PACIFIC
NORTHWEST WITH A COLD FRONT DROPPING SOUTHEAST ACROSS THE NORTHERN
GREAT BASIN. LOOK FOR ANOTHER WARM DAY MONDAY BEFORE CLOUDS AND
PRECIP BRING COOLER CONDITIONS TUESDAY AHEAD OF THE COLD FRONT. BEST
CHANCE FOR PRECIP AT THIS TIME WILL BE ACROSS NE UTAH/NW COLORADO
MONDAY NIGHT INTO TUESDAY. NADLER.83
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WIND ADVISORY UNTIL 8 PM MDT FOR MOST VALLEY AREAS OF
WESTERN COLORADO.
.UT...WIND ADVISORY UNTIL 8 PM MDT FOR MOST OF EASTERN UTAH.
WINTER WEATHER ADVISORY TONIGHT UNTIL 6 PM MDT WEDNESDAY FOR
ZONE 23.
&&
TAL/DJNHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT TUE MAY 10 2005 COZ001>014-017>023-UTZ022>025-027>029-111200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... ...WIND ADVISORY FOR MOST OF EASTERN UTAH AND PARTS OF WESTERN COLORADO... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE WIND GUSTS REACHING 45 MPH. WATER LEVELS IN MANY RIVERS AND STREAMS WILL REMAIN AT HIGH LEVELS IN RESPONSE TO SNOWMELT AND RECENT PRECIPITATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... COOL AND UNSETTLED WEATHER WILL PERSIST ON WEDNESDAY AND THURSDAY WITH SHOWERS AND THUNDERSTORMS. IN THE MOUNTAINS...TOTAL SNOWFALL OF 5 TO 10 INCHES ABOVE 8000 FEET WILL BE POSSIBLE. RAIN AND SNOW SHOWERS WITH THUNDERSTORMS WILL DIMINISH ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RISES IN WATER LEVELS...AS WELL AS STRONG WIND GUSTS AND RAINFALL OR SNOWFALL AMOUNTS.
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451792.